Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 44, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 7, 2013, 5:18 PM HST for Hawaii County, Hawaii. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2013, 5:18 PM HST (03:18 UTC)
- Expired
- Jun 8, 2013, 12:14 AM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 3.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWHW70 PHFO 080318 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 518 PM HST FRI JUN 7 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS... HIZ028-081600- /O.NEW.PHFO.WI.Y.0044.130608T0318Z-130608T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 518 PM HST FRI JUN 7 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH ABOVE 13000 FT. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BRAVENDER
1 follow-up statement
911 WWHW70 PHFO 081014 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1214 AM HST SAT JUN 8 2013 HIZ028-081115- /O.CAN.PHFO.WI.Y.0044.000000T0000Z-130608T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1214 AM HST SAT JUN 8 2013 ...WIND ADVISORY IS CANCELLED... WINDS AT THE SUMMITS HAVE FALLEN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 7, 4:00 PM HST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 7, 4:00 PM HST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST FRI JUN 7 2013 .SYNOPSIS... HIGH PRESSURE NORTH OF THE AREA WILL BRING SOMEWHAT DRIER THAN NORMAL SUMMERTIME TRADE WIND WEATHER FOR THE NEXT SEVERAL DAYS. PASSING HIGH CLOUDS WILL LIMIT SUNSHINE FROM LATE IN THE WEEKEND THROUGH EARLY NEXT WEEK. && .DISCUSSION... WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW NORTHEAST OF THE BIG ISLAND. AT THE SURFACE...HIGH PRESSURE IS LOCATED FAR NORTHEAST OF THE STATE...WITH A STALLED FRONT FAR TO THE NORTH AND NORTHWEST. A STRONGER HIGH IS LOCATED NORTHWEST OF THE FRONT...AND THIS HIGH WHICH WILL BECOME OUR MAIN FEATURE OVER THE WEEKEND. 00Z SOUNDINGS SHOW INVERSIONS ARE WEAK...AND RANGE FROM 6KFT AT LIHUE TO 10KFT AT HILO. PRECIPITABLE WATERS ARE 1.2-1.3 INCHES...WHICH ARE NEAR NORMAL FOR THIS TIME OF YEAR. THE UPPER LEVEL TROUGHING NEAR THE STATE HAS DESTABILIZED THE ATMOSPHERE SLIGHTLY. HOWEVER...RAINFALL AMOUNTS HAVE BEEN GENERALLY ON THE LIGHT SIDE...AROUND A QUARTER OF AN INCH OR LESS OVER THE PAST 12 HOURS /WITH HIGHER AMOUNTS ON KAUAI/. A BAND OF SHOWERY CLOUDS EXTENDING WELL UPSTREAM TO THE EAST FROM MAUI COUNTY WILL AFFECT OAHU AND POSSIBLY KAUAI...PROVIDE SOME ENHANCEMENT TO SHOWERS TONIGHT. THE HIGH NORTHEAST OF THE AREA IS EXPECTED TO WEAKEN...WHILE A NEW HIGH BUILDS IN TO OUR NORTH. THE GFS/ECMWF/NAVGEM ARE ALL SIMILAR WITH THIS PATTERN. THE NEW HIGH WILL MAINTAIN A SIMILAR PRESSURE GRADIENT ACROSS THE STATE...WITH MODERATE TO LOCALLY BREEZY TRADE WINDS. THE UPPER LEVEL LOW NORTHEAST OF THE BIG ISLAND WILL SLOWLY MOVE NORTHEAST...WITH A RIDGE BUILDING ACROSS THE STATE FROM THE SOUTH THIS WEEKEND. THE BUILDING HEIGHTS AND SUBSIDENCE WILL HELP TO STRENGTHEN AND LOWER THE INVERSION. SOUTHWESTERLY UPPER LEVEL FLOW BETWEEN THE RIDGE AND A TROUGH WELL WEST OF THE STATE WILL BRING MID-HIGH LEVEL MOISTURE ACROSS THE STATE FROM THIS WEEKEND THROUGH EARLY NEXT WEEK. WHILE THE INVERSION LOWERS...FORECAST SOUNDINGS AND CROSS SECTIONS SHOW A FAIR AMOUNT OF MOISTURE AVAILABLE BELOW THE INVERSION. WE SHOULD CONTINUE TO SEE A TYPICAL TRADE WIND DISTRIBUTION TO CLOUDS AND SHOWERS...ALTHOUGH RAINFALL AMOUNTS WILL BE LESS THAN NORMAL. && .MARINE... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE TYPICALLY WINDIER AREAS NEAR MAUI AND THE BIG ISLAND. WITH THE NEW HIGH BUILDING NORTH OF THE STATE OVER THE WEEKEND...WINDS ARE EXPECTED TO REMAIN AT THEIR CURRENT STRENGTH...AND PERHAPS STRENGTHEN SLIGHTLY DURING THE MIDDLE OF NEXT WEEK. THE SMALL CRAFT CURRENTLY RUNS THROUGH THE WEEKEND...AND EVENTUALLY WILL NEED TO BE EXTENDED INTO THE NEW WEEK. THE CURRENT SOUTH SWELL WILL CONTINUE TO SUBSIDE...WITH A NEW SMALL SWELL EXPECTED LATE SUNDAY INTO MONDAY. TRADE WINDS WILL KEEP SMALL TO MODERATE SURF ALONG EAST FACING SHORES. THE EASTERLY TRADE SWELL WILL DIMINISH SLIGHTLY THIS WEEKEND AS THE UPSTREAM FETCH DROPS OFF...BUT SHOULD PICK UP AGAIN MID/LATE WEEK AS THE NEW HIGH SETTLES IN FAR NORTHEAST OF THE STATE. && .AVIATION... BREEZY VFR CONDS WILL PERSIST. ISOL MVFR CIGS EXPECTED ALONG WINDWARD COASTS AND MTN SLOPES. AIRMET TANGO FOR MODERATE LOW LEVEL TURB LEEWARD OF THE ISLANDS WILL BE NEEDED FOR THE FORESEEABLE FUTURE. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && DISCUSSION/MARINE...BRAVENDER AVIATION...A BEDAL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.